Japanese

Small Intestinal Ulcer Due to Enteric-coated KCl Tablets, a Case Report M. Nomuza 1 , K. Seo 1 , I. Kitamura 1 , T. Ohmori 1 , M. Danno 2 , T. Kiyama 2 1Kanto-Chuo Hospital pp.1387-1391
Published Date 1973/10/25
DOI https://doi.org/10.11477/mf.1403108510
  • Abstract
  • Look Inside

 Case: a 60-year-old man. Chief complaints: abdominal pain and vomiting. Past history: Because of atrial fibrillation he was given digitalis along with three KCl tablets (enteric coating) a day from Sept. 1970 to Dec. 1971. Present illness: Since the end of Oct. 1971 he had frequent bouts of abdominal pain and vomiting, gradually losing much weight. On Feb. 23,1972, he was admitted to our Department of Internal Medicine under a suspicion of subileus. Physical examination on admission: The abdomen was distended with peristaltic irritation. The bowel movement was normal. Special studies: ECK showed atrial fibrillation with coronary sclerosis. In the course of illness temporary hypoproteinemia was experienced. Urinalysis, blood cell counts, blood sedimentation rate, blood chemistry were all of normal results. The stool was from time to time positive for occult blood. Barium enema study: normal. Upper G. I. series with peroral contrast medium: Both the stomach and duodenum were normal. A constriction was observed in a part of the small intestine, with the segment oral to it distinctly dilated. Course of illness: Although vomiting subsided, diarrhoea persisted. On March 7 laparotomy was performed, for the moment only with by-pass formation. After the general condition of the patient had improved, the constricted segment (180cm long away from the Treitz's ligament) was excised, followed by end-to-end anastomosis. The postoperative course was uneventful. He was discharged on June 29.

 Resected specimen: The strictured part was just wide enough to allow a child's finger to pass through, with a Ul-IV ulcer about 5 mm in width located in the stenosed part. Adjacent and oral to the ulcer was seen a band of erosions 5 cm in width, extending over the entire circumference of the intestinal lumen. Histologically the lesion proved to be a non-specific ulcer.

 Ulcer of the small intestine due to ingested KCl tablets (enteric-coated) has often been reported in the western countries. As the findings of ulcer in the present case corresponded well with those of western reports, it is believed to have been caused by KCl tablets. As far as we were able to find out, this seems the first report in Japan of small intestinal ulcer due to KCl tablets.


Copyright © 1973, Igaku-Shoin Ltd. All rights reserved.

基本情報

電子版ISSN 1882-1219 印刷版ISSN 0536-2180 医学書院

関連文献

もっと見る

文献を共有